Seroquel effects


#22

I have been taking Seroquel for about 4 years. Currently 700mg (up from 600mg.)

I can speak on it. It takes away about 95% of my positive symptoms. I am able to stay in College and focus when I need to. It’s been the best and only AP that has worked for me. I have tried Risperdol, Latuda, and Abilify, and none of them worked.

The weight gain was in the first year or two. I have since stopped gaining weight (thank god,) but have a hard time losing it. But the main thing is that I have “peaked” so to speak with weight gain and it no longer is causing me to gain weight.

I do have issues with the amount of sleep it causes me. This was the reason I tried the other AP’s, but again they didn’t cover my symptoms so I always came back to Seroquel. I sleep about 10-12 hours a night, which is pretty annoying. But I find that if I don’t eat late, and I go to bed before 12pm I typically only sleep 10 hours. (This is my biggest problem with the med, but not enough to make me try switching anymore.)

It’s a great med and all things considered I’m happy with it.


#23

Seroquel helped me sleep at night. It did not help my paranoia. It also made me gain 90 pounds in a year! That stuff is not for me! Never again!


#24

Currently taking 200mg, in combination with 15mg of Abilify & 10mg of Vortioxetine (an AD). It’s mostly for sleep & mood, but I will likely up the dosage soon. Before I’ve taken Seroquel in doses between 400mg-600mg as my only AP. 400mg was the sweetspot between positive effects & side effects, while 600mg did away with most of my symptoms but left me a bit too tired & blank in the head.


#25

I know that I am, & I’m thankfull for it everyday.
I’m sad to hear about the weight you gained while on it, medications really do effect everyone differently. I hope that you’ve found something better since then!


#26

Inside, yes I have. Ap risperidone and prn haldol. Thanks


#27

Haldol is a weight neutral med


#28

seroquel was the first AP i took before i was actually SZ. made me sleep a lot


#29

I take 8 mg of Fanapt twice a day, with 250 mg of Seroquel to sleep.
I specifically asked for the Seroquel for its sedative effect.
I will admit that it’s gotten to the point that I have a hard time waking up sometimes tho. But most of the time, especially if I have stuff to do, I’m okay.


#30

Just taken my first dose after my pdoc gave them me today, wish me luck lol


#31

good luck with it! i hope it works for you…if its not perfect, youre still one step closer to your ideal prescription


#32

Metal, good luck lol… no, seriously.


#33

I’m basically feeling sleepy as fek right now


#34

When I was on it, I slept a lot and was hungry all the time.


#35

Latuda was good counteracting med for seroquel sleepiness and removed stuffy nose


#36

Tried to drive to work this morning, got halfway and had to turn round. Got home and slept all day. probably had 21 hours sleep in the last 24 lol


#37

@metalhead that’s exactly what I think would happen to me. I’m glad you have supportive employers. Wish you the best.


#38

It was the addition of this drug, Seroquel, to my two other AP’s, Risperdal Consta and Geodon, that put me on the road to mental wellness. It eliminated my thought insertions, thought broadcasting and paranoia. It has the added benefits of helping me to sleep at night and evens out my dysphoric moods. All good.


#39

I’ve noticed my world layering has calmed down a little even after 2 doses.


#40

After 10 doses, you know what. I actually feel ok ish. Not too drowsy, not too numb, it’s definately there but it’s nothing I can’t deal with. Hallucinations and odd thoughts ect are significantly reduced. I could live on this stuff and right now that makes me pretty happy… for a bit atleast


#41

I’ve been on a serquel for many years, dosages change depend on how bad my symptoms of Shcizo-affective are. The biggest side effect I have from the medication is sleepiness. But I’m as on Lexapro and Clonezapam so they might effect each other, and I’m not sure which drug makes me light-headed/dizzy at times. I think the combination of all 3 do it. But out of all the drugs I’ve been on in the past Serquel helps me the most. Usually when I get too exhausted from the drug my doctor tends to lower the dosage…until I start having episodes again. I think weight gain has also been attributed to my medication.